Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Mar 16, 2012, 3:58 PM CDT for Madison County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2012, 3:58 PM CDT (20:58 UTC)
- Expired
- Mar 16, 2012, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
679 WGUS43 KLSX 162058 FLWLSX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT FRI MAR 16 2012 MOC123-170100- /O.NEW.KLSX.FA.W.0003.120316T2058Z-120317T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON MO- 358 PM CDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WARNING FOR... NORTHERN MADISON COUNTY IN SOUTHEAST MISSOURI... * UNTIL 800 PM CDT * AT 351 PM CDT...RIVER GAGES ON THE LITTLE ST FRANCIS RIVER NEAR FREDERICKTOWN ARE INDICATING RAPID RISES IN WATER LEVELS. THESE RAPID RISES ARE A RESULT OF HEAVY RAINS THAT FELL LATE THIS MORNING OVER SOUTHERN ST. FRANCOIS AND NORTHEAST MADISON COUNTIES. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE RAPID RISES TO CONTINUE ALONG THE LITTLE ST FRANCIS RIVER INTO THE EARLY EVENING HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FREDERICKTOWN AND JUNCTION CITY. * AT 330 PM...THE RIVER STAGE AT FREDERICKTOWN WAS 11.3 FEET. THE RIVER IS EXPECTED TO CREST AROUND THE 14 FOOT FLOOD STAGE LATE THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3748 9045 3764 9045 3764 9015 3748 9014 $$ TRUETT
1 follow-up statement
151 WGUS83 KLSX 170059 FLSLSX FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 759 PM CDT FRI MAR 16 2012 MOC123-170113- /O.EXP.KLSX.FA.W.0003.000000T0000Z-120317T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON MO- 759 PM CDT FRI MAR 16 2012 ...THE FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MADISON COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM CDT... RIVER GAGES ON THE LITTLE ST FRANCIS RIVER NEAR FREDERICKTOWN ARE INDICATING A STEADYING OUT OF THE WATER LEVELS...AND THEY REMAIN BELOW FLOOD STAGE. CURRENT INDICATIONS ARE THAT THIS RIVER WILL REMAIN BELOW FLOOD STAGE FOR THE NEAR FUTURE AND SO THIS WARNING WILL BE ALLOWED TO EXPIRE. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3748 9045 3764 9045 3764 9015 3748 9014 $$ TES
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 16, 3:05 PM CDT, 53 minutes earlier.
Area forecast discussion, Mar 16, 3:05 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT FRI MAR 16 2012 .SHORT TERM... ISSUED AT 130 PM CDT FRI MAR 16 2012 (TONIGHT) A NUMBER OF QUESTIONS REMAIN REGARDING FCST FOR TONIGHT. HAVE LOW CONFIDENCE IN ANY SHORT TERM GUIDANCE AS MDLS HAVE NOT PICKED UP ON MCV TO THE SE. BETA HIGH CONTINUES TO BACK WINDS OVER THE ERN HALF TO TWO THIRDS OF THE CWA. WITH SWLY FLOW ACROSS WRN THRU CNTL MO...EXPECT TSRA TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF CNTL INTO SERN MO. THIS CONVECTION SHUD CONTINUE INTO THE EVENING HRS...BUT SHUD DISSIPATE AFTER LOSS OF HEATING. THESE TRENDS OBVIOUSLY MAY CHANGE AS EVENTS UNFOLD THRU THE AFTERNOON AND INTO THE EVENING. MAIN QUESTION WILL BE COVERAGE AND EXACT LOCATION...THO ONLY ISOD TO SCT TSRA IS CURRENTLY ANTICIPATED. AS WITH LAST NIGHT/EARLY THIS MORNING...POTENTIAL EXISTS FOR SOME OF THE TSRA TO BECOME SVR DUE TO HIGH CAPE. WITH LOW SHEAR...DO NOT ANTICIPATE ANY ORGANIZED SVR...BUT WITH STEEP MID LEVEL LAPSE RATES A THREAT OF LARGE HAIL WILL REMAIN. AS FOR TEMPS...HAVE CONTINUED WARM TREND GOING WITH TEMPS AOA WARMEST GUIDANCE FOR TONIGHT. && .LONG TERM... ISSUED AT 230 PM CDT FRI MAR 16 2012 (SATURDAY THROUGH FRIDAY) NOT MANY CHANGES TO THE PREV FORECAST THRU DAY 4. MDLS CONTINUE TO SHOW ANONYMOUSLY WARM TREND AND HAVE CONTINUED WITH A PERSISTENCE FORECAST FOR MAX AND MIN TEMPS. THESE TEMPS MAY NOT VERIFY WELL IN LOCATIONS THAT SEE CONVECTION. HOWEVER...CHANCES ARE THAT THE GOING FORECAST WILL VERIFY WELL OVER THE AREA AS EVEN A SHORT BREAK IN THE CLOUDS WILL ALLOW TEMPS TO RISE RAPIDLY DURING PEAK HEATING. MDLS CONTINUE TO INDICATE MCV DEVELOPING/MOVING INTO PORTIONS OF THE CWA SAT...WITH FOCUS ON LATE MORNING INTO THE EVENING HRS. MDLS DO HOWEVER CONTINUE TO DIFFER REGARDING LOCATION FOR FOCUS OF TSRA. BASED ON 12Z/16 MDLS...FOCUS SHUD REMAIN ACROSS THE SRN HALF OF THE CWA. HOWEVER...TOO MANY DETAILS WILL DETERMINE THE TRACK AND HAVE THEREFORE LOW CONFIDENCE IN ANY ONE SOLN. BEHIND THIS SYSTEM...SUN SHUD BE DRY AHEAD OF THE NEXT APPROACHING TROF. MDLS DEPICT A S/W EJECTING OUT AHEAD OF THE MAIN TROF WHICH SHUD SPREAD TSRA ACROSS AT LEAST WRN PORTIONS OF THE CWA SUN NIGHT. MDLS ARE PRODUCING QPF WITH THIS S/W...BUT GIVEN LOW LEVEL FORCING...WUD EXPECT AT LEAST ISOD DEVELOPMENT. HAVE SLIGHT CHANCE POPS FOR NOW. PRECIP CHANCES INCREASE MON AS THE TROF APPROACHES THE AREA. GIVEN THAT THIS TROF IS PROGD TO CONTINUE TO DEEPEN AND BECOME CUT OFF...WUD ANTICIPATE THIS SYSTEM WUD ALSO SLOW IT/S EWD PROGRESSION WITH GOING POPS TOO FAR E. FOR THE EXTD...MDLS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT AT THE START OF THE PERIOD REGARDING MASS FIELDS. MDLS DEPICT H5 TROF...WHICH IS CURRENTLY STILL OVER THE NRN PAC...DEEPENING AS IT CROSSES THE ROCKIES MON INTO TUES. MDLS BEGIN TO DIFFER REGARDING TIMING BEYOND TUES WITH THE GFS/GEM/DGEX BEING THE STRONGER SOLN AND DEVELOPING A CUT OFF UPPER LOW WHILE THE ECMWF KEEPS AN OPEN TROF...AT LEAST THRU WED...WITH MUCH MORE PROGRESSIVE FLOW. HAVE KEPT HIGHER POPS WHERE MDLS ARE IN AGREEMENT WITH LOW CHANCE OR SLIGHTS WHERE MDLS DIFFER. HAVE TEMPS SLOWLY BECOMING COOLER AS CLOUDS ARE EXPECTED TO SPREAD OVER THE REGION LIMITING HEATING. HOWEVER...EXPECT TEMPS TO STILL BE SOME 20 DEGREES ABOVE SEASONAL AVG THRU TUES. MUCH COOLER...NEAR AVG...TEMPS EXPECTED FOR THE LATER HALF OF THE EXTD. TRENDED TWD A BLEND OF GUIDANCE FOR MAX AND MIN TEMPS. TILLY && .AVIATION... ISSUED AT 1240 PM CDT FRI MAR 16 2012 ELEVATED STORMS THAT HAVE BEEN PARKED ALONG THE MISSISSIPPI RIVER NEAR STL AREA THROUGHOUT THE MORNING HAVE BEEN IN THE PROCESS OF WEAKENING OVER THE LAST 45 MINUTES OR SO...AND BELIEVE THIS DOWNWARD TREND SHOULD CONTINUE FOR THE NEXT HOUR OR SO. MEANWHILE...IN THE PRISTINE AIR OVER WESTERN SECTIONS OF THE CWA...CU HAS BEGUN TO BUBBLE WITH THE DIURNAL HEATING. MAIN QUESTION FOR THIS AFTERNOON/EVENING IS IF AND/OR WHERE ADDITIONAL STORM DEVELOPMENT WILL OCCUR. STILL SEEING SUBTLE CONVERGENCE BETWEEN RAIN COOLED AMS CENTERED ALONG RIVER AND UNSEASONABLY WARM TEMPS OVER MID MO...AND BELIEVE THIS MAY BE AN AREA OF FOCUS. RIGHT NOW...THIS AXIS IS BETWEEN ALL TAF SITES SO ONCE ONGOING PRECIP WINDS DOWN OVER STL AREA ADDITIONAL PRECIP THREAT FOR THE AFTERNOON WILL BE HANDLED BY CB CLOUD GROUP...AND WILL ATTEMPT TO REFINE FORECAST SPECIFICS ONCE STORM DEVELOPMENT DOES OCCUR. IF STORMS DO HAVE A DIURNAL MAXIMUM...FROM MID EVENING ON THE NIGHT SHOULD BE FAIRLY TRANQUIL. ONLY SIGNIFICANT WEATHER WILL BE SOME MVFR VSBYS THAT FORM IN THE SUS AND CPS AREAS DURING THE PREDAWN HOURS WHERE WINDS WILL TEND TO DECOUPLE. SPECIFICS FOR KSTL... PRECIP THAT HAS BEEN LOCKED NEAR MISSISSIPPI RIVER CONTINUES TO DIMINISH...AND IF CURRENT TRENDS CONTINUE IT LOOKS LIKE THREAT WITH ONGOING ACTIVITY WILL END BY 19Z. BIGGER QUESTION IS WHERE THE TSRA THREAT WILL BE LATER THIS AFTERNOON...AND AS MENTIONED ABOVE BEGINNING TO FOCUS ON AREA BETWEEN COU AND STL. FOR NOW...PAST 19Z WILL HIGHLIGHT TS THREAT WITH CB CLOUD GROUP...AND REFINE TRENDS IF/WHEN STORMS DO REDEVELOP. FOR THE MOST PART IT WOULD APPEAR CIGS WILL BE AOA 5KFT THIS AFTERNOON...WITH CLOUDS DIMINISHING OVERNIGHT WITH LOSS OF HEATING. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 16, 3:57 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT FRI MAR 16 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH TONIGHT ...MAINLY ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI. A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY THREAT BEING HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES INTO SATURDAY AND SATURDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG OR POSSIBLY SEVERE. THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. TILLY
In the hours before
Local storm report, Mar 16, 10:24 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 2 NW TROY 38.75N 89.92W
03/16/2012 U0.00 INCH MADISON IL LAW ENFORCEMENT
A CLOGGED DRAIN ALONG I-55 AT MILE MARKER 20 HAS
RESULTED IN A FLOODED MEDIAN AND PONDING OVER SOUTHBOUND
LANES OF I-55.
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:20 PM CDT | Flash Flood Warning | LSX | Crawford | 3 hr |
| Mar 15, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 29 min |
| Mar 15, 8:36 PM CDT | Flash Flood Warning | LSX | Madison | 6 hr |
| Mar 15, 8:56 PM CDT | Flash Flood Warning | LSX | Reynolds | 6 hr |
| Mar 15, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Mar 15, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 38 min |
| Mar 15, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 44 min |
| Mar 15, 9:39 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 35 min |
| Mar 15, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 35 min |
| Mar 15, 9:48 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 42 min |
| Mar 15, 9:51 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 39 min |
| Mar 15, 9:58 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Crawford, Franklin, Gasconade, Osage | 47 min |
| Mar 15, 10:04 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 6 hr |
| Mar 15, 10:23 PM CDT | Flash Flood Warning | LSX | Cole, Osage | 6 hr |
| Mar 15, 10:51 PM CDT | Flash Flood Warning | LSX | Gasconade | 6 hr |
| Mar 15, 11:33 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 42 min |
| Mar 16, 12:42 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 20 min |
| Mar 16, 12:43 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 47 min |
| Mar 16, 1:00 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 32 min |
| Mar 16, 4:03 AM CDT | Areal Flood Warning | LSX | Osage | 6 hr |
| Mar 16, 4:08 AM CDT | Areal Flood Warning | LSX | Crawford | 6 hr |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.